MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE

BECKMAN COULTER ACCESS TSH (3RD IS); RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Model Number B63284
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier is case(b)(4).The customer did not provide patient demographics such as age, weight, ethnicity or race.The access tsh (3rd is) reagent was not returned for evaluation.No other patient results were called into question.There were no reports of hardware error messages or issues with other assays in connection with the event.System performance indicators such as system check and calibration were passing within specifications at the time of the event.Although review of customer-supplied data shows the customer's bio-rad level 1 qc was outside low 3sd on (b)(6) 2023 it was run on (b)(6) 2023 and passing results were obtained.In conclusion, the cause of the event cannot be determined with the available information.
 
Event or Problem Description
The customer reported that on (b)(6) 2023 an erroneous low tsh result (access tsh, 3rd is, part number b63284 and lot number 234374) was generated on the customer's access (access 2 immunoassay analyzer, part number 81600n and serial number (b)(4).The low tsh result of 0.068 uiu/ml released from the laboratory.There was a report of change to patient treatment in connection with this event.The customer reported the clinician started a treatment (treatment details including medication(s) and dosages not provided) for the patient.Another sample was collected from the patient on (b)(6) 2023 and was tested for tsh on an alternate platform (platform information not provided); a result of 3.177 uiu/ml was obtained.There was no information provided regarding possible repeat testing of the original sample collected from the patient on (b)(6) 2023.System performance indicators such as system check and calibration were passing within specifications at the time of the event.The customer's bio-rad level 1 qc was outside low of the 3sd ranges on (b)(6) 2023, then passed on (b)(6) 2023.There was no report of hardware errors or issues with other assays at the time of the event.Sample collection and processing information such as sample type, volume collected, storage and handling conditions, centrifugation time and speed and other sample handling information was not provided.

Brand Name
ACCESS TSH (3RD IS)
Common Device Name
RADIOIMMUNOASSAY, THYROID-STIMULATING HORMONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key16315370
Report Number2122870-2023-00061
Device Sequence Number5759492
Product Code JLW
UDI-Device Identifier15099590671495
UDI-Public(01)15099590671495(17)230731(11)220731(10)234374
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153651
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberB63284
Device Catalogue NumberB63284
Device Lot Number234374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexFemale